| Model Number |
BEA22-80/I16-40 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
Clinical Endoleak (4843)
| Date of Event |
02/15/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
Event or Problem Description
The patient was initially treated for a abdominal aortic aneurysm on (b)(6) 2018, with the implant of an afx2 bifurcated stent graft (bsg) and an afx vela suprarenal.A possible type ii endoleak (non-device related) was detected on (b)(6) 2021.An additional afx vela suprarenal implanted as a preventative treatment on (b)(6) 20212.A possible type ii endoleak (non-device related) was identified on (b)(6) 2022.Though an endoleak was not observed on (b)(6) 2022, 5 coils placed in the aneurysm sac.A possible type ii endoleak was detected on (b)(6) 2023.Embolization of lumbars was performed the same day to prevent type ii endoleak.A possible type iiib endoleak was detected on (b)(6) 2024.Reintervention was completed on (b)(6) 2024.The type iiib endoleak was confirmed and the initially implanted afx2 bsg was relined with the implant of an alto abdominal stent graft system.It should be noted that this is off-label treatment due to the use of adjunctive devices not compatible with the afx2 system.Patient status was reported as stable post-procedure.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix could not perform an evaluation of the device as the device remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiib endoleak complaint is unconfirmed.The additional endovascular procedure complaint is confirmed.This is moderately consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness could not be determined.Procedure related harms could not be determined.The afx2 bifurcated stent graft was relined with the implant of an alto abdominal stent graft system.It should be noted that this is off label treatment due to the use of adjunctive devices not compatible with the afx2 system.It was reported that three additional procedures occurred with coiling performed for a non-device related type ii endoleak on 29 june 2021, 07 june 2022, and 14 march 2023.It is unclear if the additional coiling contributed to the reported event.The final patient status was reported as stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g3: awareness date ¿ updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.